Results 1 to 6 of 6

Thread: Can Vicodin cause abdominal cramps?

  1. #1
    Senior Member grommet's Avatar
    Join Date
    Aug 2008
    Location
    California
    Posts
    2,691

    Can Vicodin cause abdominal cramps?

    This last week has been the hardest. Humbling pain. I've taken more Vicodin than I have ever before. I have been having painful abdominal cramps and large bowel movements. I can't figure it. I am wondering if having so much Vicodin is giving me GI problems or if it all the tension from the pain. Any thoughts?

  2. #2
    I would expect constipation.
    I have had periodic paralysis all my life. I lost my ability to walk in 2011 beginning with a spinal block, which was used for a hip fracture caused by periodic paralysis.

  3. #3
    Senior Member grommet's Avatar
    Join Date
    Aug 2008
    Location
    California
    Posts
    2,691
    Me too. I don't understand why the opposite is happening but also with painful cramps. Maybe I won't figure it out. In the meantime I am moving around more and last night though I took a lot of vicodin, for the first time in 9 days I didn't take any during the night and I haven't taken any so far today. Yesterday I went for a very slow painful push around my building. Today I did lap after lap. I guess this mean progress. I don't think I will ever forget this last week. For the first time I realized I wouldn't wish pain on anyone.

  4. #4
    My thought - and it might be completely wrong - is that you could have neurogenic megacolon, a recognized condition associated with longterm SCI. There are so many unknowns regarding how meds impact and interact with anatomic issues related to SCI.
    MS with cervical and thoracic cord lesions

  5. #5
    Senior Member grommet's Avatar
    Join Date
    Aug 2008
    Location
    California
    Posts
    2,691
    Quote Originally Posted by Bonnette View Post
    My thought - and it might be completely wrong - is that you could have neurogenic megacolon, a recognized condition associated with longterm SCI. There are so many unknowns regarding how meds impact and interact with anatomic issues related to SCI.
    Thank you for for your idea. I do not have an SCI though. My neuro system is pretty strange but I don't think it's affecting my digestion. Supposed to have a follow up with my regular GP. I will mention it when I see her. Maybe my digestion was affected by the strain and stiffness of being in so much pain, also a few days after the hospital I did try to make sure I ate fruits and vegetables for the fiber. Maybe I have been doing too much. I have pretty fogged out from drugs and lack of sleep. It is day 10 since the hospital and it seems things are finally improving.

  6. #6
    I am happy to hear that things are improving for you, grommet!
    MS with cervical and thoracic cord lesions

Similar Threads

  1. Abdominal cramps for several weeks
    By mesullibm in forum Care
    Replies: 1
    Last Post: 12-17-2007, 09:23 PM
  2. Replies: 4
    Last Post: 07-12-2007, 11:52 AM
  3. Abdominal cramps... maybe a food allergy?
    By sittinsux in forum Care
    Replies: 2
    Last Post: 08-31-2006, 10:41 AM
  4. Abdominal cramps?
    By angel7 in forum Care
    Replies: 15
    Last Post: 02-05-2004, 10:14 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •